Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 448, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 30, 2007, 9:13 AM CDT for Val Verde County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2007, 9:13 AM CDT (14:13 UTC)
- Expired
- Jul 30, 2007, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 9:30 AM CDT | FLASH FLOOD | 2 E Del Rio, TX | FM 2523 CLOSED. |
| Jul 30, 9:30 AM CDT | FLASH FLOOD | Comstock, TX | STATE HWY 163 CLOSED. |
| Jul 30, 9:30 AM CDT | FLASH FLOOD | Del Rio, TX | SEVERAL STREETS IN DEL RIO CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1070 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 301414
FFWEWX
TXC465-301715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 AM CDT MON JUL 30 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...DEL RIO...COMSTOCK...
* UNTIL 1215 PM CDT
* AT 906 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA ALTA...LAUGHLIN
AFB AND DEL RIO.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3007 10070 2943 10070 2934 10072 2933 10075
2926 10075 2924 10080 2937 10101 2946 10106
2948 10115 2956 10125 2962 10125 2963 10126
2960 10128 2966 10131 2968 10135
$$2 follow-up statements
000
WGUS74 KEWX 301535
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT MON JUL 30 2007
TXC465-301715-
VAL VERDE TX-
1034 AM CDT MON JUL 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR VAL
VERDE COUNTY...
AT 1024 AM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE...
LOMA ALTA...JUNO AND COMSTOCK
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3028 10072 2943 10071 2935 10073 2933 10076
2927 10076 2924 10081 2938 10102 2946 10107
2948 10116 2958 10126 2969 10128 2963 10127
2960 10129 2967 10132 3028 10175
$$000
WGUS74 KEWX 301706
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 PM CDT MON JUL 30 2007
TXC465-301716-
VAL VERDE TX-
1206 PM CDT MON JUL 30 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT FOR VAL VERDE
COUNTY...
RUNOFF FROM HEAVY RAINS THIS MORNING MAY CONTINUE TO AFFECT LOW
LYING AREAS AND LOW WATER CROSSINGS FOR THE NEXT COUPLE OF HOURS.
IF WATER COVERS THE ROAD...TURN AROUND DONT DROWN.
LAT...LON 3028 10072 2943 10071 2935 10073 2933 10076
2927 10076 2924 10081 2938 10102 2946 10107
2948 10116 2958 10126 2969 10128 2963 10127
2960 10129 2967 10132 3028 10175
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:28 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 30, 6:28 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 AM CDT MON JUL 30 2007 .AVIATION... CONDITIONS ARE CURRENTLY MVFR...BUT WILL MIX WITH IFR CIGS/VSBYS THROUGH 14-15Z BEFORE GOING VFR ACROSS THE AREA. THUNDERSTORMS ARE FORECAST AT THE KDRT TERMINAL BETWEEN 12-16Z...THEN AGAIN LATE IN THE TAF PERIOD. MVFR CIGS WILL RETURN TO TERMINALS BETWEEN 06-09Z TUESDAY MORNING. && .PREV DISCUSSION... /ISSUED 411 AM CDT MON JUL 30 2007/ DISCUSSION... WILL LET THE FFA EXPIRE AT 7 AM AS THE POTENTIAL FOR EARLY MORNING HEAVY RAINS CONTINUES, BUT HAS BEEN FOCUSED MAINLY WEST OF THE RIO GRANDE. GFS AND NAM SHOW GOOD AGREEMENT ON WARMING MID-LEVEL TEMPS COINCIDING WITH DECREASING MID-LEVEL MOISTURE ACROSS THE WESTERN COUNTIES. MOISTURE LEVELS WILL STILL REMAIN HIGH AND THE THREAT FOR ISOLATED HEAVY RAINS WILL CONTINUE TODAY, BUT FLASH FLOODING WOULD BE MORE DEPENDENT ON TRAINING DUE TO INCREASED CELL SPEEDS IN A DEEPER SOUTHERLY FLOW. THUS WILL KEEP IN SOME GOOD RAIN CHANCES HILL COUNTRY AND WESTERN COUNTIES WITH A MENTION OF LOCALLY HEAVY RAINFALL. MOST MODEL DATA SHOWS A RETURN TO MORE SEASONAL CONDITIONS TUESDAY INTO THURSDAY WITH TYPICAL 20-30 POPS EACH DAY, INCREASING TO MOSTLY 30 POPS LATE THURSDAY INTO FRIDAY WHEN MODELS SHOW ANOTHER MID-LEVEL IMPULSE DROPPING SW FROM NE TX. THIS IMPULSE LOOKS LESS SIGNIFICANT THAN THE PREVIOUS SHORTWAVES THAT PRODUCED THE REPETITIVE FLOOD EVENTS IN JULY. MODELS ARE TRENDING TOWARD THE BUILDING AN UPPER RIDGE OVER THE GULF STATES OVER THE WEEKEND WHICH SHOULD FURTHER INCREASE STABILITY. HOWEVER, THIS PATTERN COULD BE MORE FAVORABLE FOR TROPICAL DEVELOPMENT HEADING INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 74 93 75 93 / 40 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 91 72 93 72 93 / 40 20 20 20 20 DEL RIO INTL AIRPORT 86 74 89 75 92 / 60 40 30 30 20 SAN ANTONIO INTL AIRPORT 91 75 92 75 92 / 40 20 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/11/CB/DC
Hazardous weather outlook, Jul 30, 8:28 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 828 AM CDT MON JUL 30 2007 TXZ171>173-183>194-202>209-217>225-228-311100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 828 AM CDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY ACROSS THE RIO GRANDE VALLEY AND EDWARDS PLATEAU. LOCALLY HEAVY RAINFALL IS POSSIBLE...LEADING TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 30, 7:11 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 711 AM CDT MON JUL 30 2007 TXZ183>185-202-203-217-218-228-301315- VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY... CARRIZO SPRINGS 711 AM CDT MON JUL 30 2007 ...FLASH FLOOD WATCH ALLOWED TO EXPIRE OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS... ...ISOLATED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES REMAIN POSSIBLE LATE THIS MORNING... AN UPPER LEVEL DISTURBANCE WILL SHIFT WEST INTO FAR WEST TEXAS AND NORTHERN MEXICO TODAY. A BRIEF ROUND OF LOCALLY HEAVY RAINS OF 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 11 AM OVER THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU. THESE MORNING RAINS COULD RESULT IN A MINOR FLOODING THREAT ACROSS AREAS GENERALLY WEST OF A LEAKEY TO EAGLE PASS LINE. THE CHANCE OF RAIN IS EXPECTED TO DECREASE LATER TODAY...BUT ISOLATED MAINLY DAYTIME RAIN EVENTS COULD RESULT IN LOCALIZED FLOODING FOR MUCH OF THIS WEEK. NEARLY SATURATED SOILS COULD MEAN THAT ANY SIGNIFICANT DEVELOPING RAINS COULD WARRANT A NEW FLASH FLOOD WATCH. A SHIFT TOWARD A DRIER WEATHER PATTERN IS EXPECTED THIS WEEKEND. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
Local storm report, Jul 30, 7:16 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
716 AM CDT MON JUL 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN REAGAN WELLS 29.55N 99.80W
07/30/2007 M1.00 INCH UVALDE TX TRAINED SPOTTER
1.00 INCHES IN THE PAST 20 MINUTES.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:31 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 30, 7:50 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 25 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.